I'm 39 and female and was diagnosed with an arrhythmia(tachycardia) last year and was placed on a beta blocker, pending the outcome of a stress test. The stress test was normal and I was directed to continue with the beta blocker if I felt the "cosmetic" relief given for the periodic arrhythmia warranted doing so. I should add that the doctor seemed to think that a heavy dosage of steroids for a bad episode of poison ivy had traumatized my heart and created the temporary arrhythmia.
I am not taking the beta blocker anymore but have been experiencing palpitations and extreme exhaustion over the last few days.
I have monitored my blood pressure periodically over the past month or so and have noticed that it on the high side at rest it is 110/64; however, in the last few days it has been 90/76,pulse 85; 98/65,pulse 66 and 95/53. I know that heart problems are more difficult to diagnosis in women, so I'm quite concerned that something is going on to create the fluctuations that I'm seeing. During the periods when it is low, I feel weak and have experienced shortness of breath. Any thoughts or suggestions for treatment would be greatly welcomed.
I know you are worried about this but there is nothing concerning to me about those blood pressures levels or variability. It is highly unlikely that in the setting of a normal cadiac exam (normal heart fucntion) that those blood pressures would in themself cause symtoms. I would be more concerned about other causes of your symtoms from other common things like hypothyroidism. I would see your physician for a check up.
Hi Denise, have you had your bp tested laying down then sitting up then standing up? I was 33 when diagnosed with Nuerocardiogentic Syncopy. I had to get a pace maker but a test called a tilt table test helped them figure out what was wrong. It is very frustrating I was misdiagnosed for a long time, if you have any questions I can try to answer. Goog luck
I use to think it was my B/P, for years causing my light headedness etc....mine would get down to 90/50....88/48.....but you know after all these years it turned out to be pvc's all along....if you have always had low b/p your body is use to those readings I believe, now if it drops down where it usually isn't hanging out, then I think it could be a problem. Just my oppinion, good luck! By the way I take beta blocker with way low b/p and it hasn't bothered my b/p of course its not helping pvc's either LOL
I greatly appreciate the suggestions and feedback. My situation has been/is frustrating. I've had my thyroid checked and an EKG yesterday because I had a terrible headache along with the blood pressure drop while on vacation last week. Returned home and went to my doctor for an EKG, again normal.
Guess I should feel comfort in that the stress test, thyroid screen, and EKG have all been normal, but I'm still concerned because I don't have an answer for these episodes. Thanks for listening, folks, I greatly appreciate your time.
hi my blood pressure is 68/46 should i be worried about this.
my blood pressure goes up and down and my doctors don't know why this is happening . can anyone tell me why it does this.
thank you Ann
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.